Alert archive / Indiana / Beach Hazards Statements in 2022
Beach Hazards Statement 13, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Aug 21, 2022, 3:23 AM CDT for Lake County, Porter County, Indiana. It took effect at Aug 21, 2022, 6:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2022, 3:23 AM CDT (08:23 UTC)
- In effect from
- Aug 21, 2022, 6:00 PM CDT
- Expired
- Aug 22, 2022, 1:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
826 WHUS43 KLOT 210823 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 323 AM CDT Sun Aug 21 2022 INZ001-002-211630- /O.NEW.KLOT.BH.S.0013.220821T2300Z-220822T2100Z/ Lake IN-Porter- 323 AM CDT Sun Aug 21 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * WHAT...High waves up to 5 feet and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IN and Porter Counties. * WHEN...From this evening through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
6 follow-up statements
756 WHUS43 KLOT 211539 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 1039 AM CDT Sun Aug 21 2022 INZ001-002-212345- /O.CON.KLOT.BH.S.0013.220821T2300Z-220822T2100Z/ Lake IN-Porter- 1039 AM CDT Sun Aug 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON... * WHAT...High waves up to 5 feet and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IN and Porter Counties. * WHEN...From 6 PM CDT this evening through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
359 WHUS43 KLOT 211937 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 237 PM CDT Sun Aug 21 2022 INZ001-002-220345- /O.CON.KLOT.BH.S.0013.220821T2300Z-220822T2100Z/ Lake IN-Porter- 237 PM CDT Sun Aug 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON... * WHAT...High waves up to 5 feet and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IN and Porter Counties. * WHEN...From 6 PM CDT this evening through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
470 WHUS43 KLOT 220235 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 935 PM CDT Sun Aug 21 2022 INZ001-002-221045- /O.CON.KLOT.BH.S.0013.000000T0000Z-220822T2100Z/ Lake IN-Porter- 935 PM CDT Sun Aug 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...High waves up to 5 feet and dangerous currents expected. * WHERE...Lake and Porter Counties in Indiana. * WHEN...Through Monday afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ Petr
232 WHUS43 KLOT 220757 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 257 AM CDT Mon Aug 22 2022 INZ001-002-221600- /O.EXT.KLOT.BH.S.0013.000000T0000Z-220822T1800Z/ Lake IN-Porter- 257 AM CDT Mon Aug 22 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...High waves up to 5 feet and dangerous currents expected. * WHERE...Lake and Porter Counties in Indiana. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
661 WHUS43 KLOT 221532 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 1032 AM CDT Mon Aug 22 2022 INZ001-002-221800- /O.CON.KLOT.BH.S.0013.000000T0000Z-220822T1800Z/ Lake IN-Porter- 1032 AM CDT Mon Aug 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. Waves up to 4 feet. * WHERE...Lake IN and Porter Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
779 WHUS43 KLOT 221750 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 1250 PM CDT Mon Aug 22 2022 INZ001-002-221900- /O.EXP.KLOT.BH.S.0013.000000T0000Z-220822T1800Z/ Lake IN-Porter- 1250 PM CDT Mon Aug 22 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Waves have subsided to 2 to 3 feet across the Indiana lakefront, but beach goers are still urged to use caution. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 21, 1:02 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 21, 1:02 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 102 AM CDT Sun Aug 21 2022 .SHORT TERM... Issued at 343 PM CDT Sat Aug 20 2022 Through Sunday night... Main forecast concerns include precip chances tonight/Sunday, possible high swim risk Sunday night/Monday and fog potential tonight/Sunday morning. Meso afd above has short term trends handled well. Activity this evening is expected to slowly decrease in coverage and intensity during the mid/late evening. There will remain a chance for showers overnight with best chances across the eastern cwa. As the cold front slowly moves into the area overnight into early Sunday morning, some patchy fog will be possible. No clear signals in guidance for how widespread or dense the fog may become, but enough of a signal to include patchy fog for all but the far southeast cwa. Chance for showers on Sunday will increase during the late morning, but there remains uncertainty regarding coverage. Some of the latest guidance continues to suggest only isolated coverage and maintained chance pops for now. Any activity remaining in the late afternoon should fade quickly with sunset. Northerly winds will increase on Sunday and continue Sunday night into Monday morning, allowing waves to build at least to 2-4 feet at Lake Michigan beaches, possibly higher in northwest IN. Only medium confidence for waves and too early for a beach hazard statement but based on current trends, will have 3-5 feet waves for northwest IN Sunday night. cms && .LONG TERM... Issued at 343 PM CDT Sat Aug 20 2022 Monday through Saturday... Only forecast concern is chances for showers and thunderstorms returning at the end of the week. ECMWF/Canadian generally show a frontal boundary moving through the area Thursday night/Friday morning with a chance of precip and then possibly mainly dry Friday into Saturday. GFS similar but has precip chances into Saturday. Blended guidance has low chance pops Thursday afternoon onward, which is reasonable for now, though if current trends hold, there will be many dry hours during this time period. cms && .AVIATION... For the 06Z TAFs... Aviation Forecast Concerns: * IFR cigs and vis developing pre-dawn then slowly improving later this morning/midday. VFR conditions expected this afternoon. * Spotty showers mainly this morning. * Light/variable winds pre-dawn becoming north-northeast around 10 kts by early-mid morning. Weak surface low pressure was over northern IL at midnight, and will drift slowly east this morning. A combination of calm/variable winds and moist surface conditions is expected to result in development of IFR/LIFR cigs and visibilities across a good portion of the region during the pre-dawn hours. High-res model guidance generally depicts cigs in the IFR range across the terminals, though with pockets of LIFR especially west and south of the Chicago metro terminals will have to monitor for the potential for LIFR conditions to creep in. Should see gradual improvement to MVFR cigs after sunrise, and eventually scattering out by late morning/midday. With the accompanying upper trough overhead spotty showers can't be ruled out, though coverage looks to be lower today. By this afternoon, more stable low-level air off Lake Michigan advecting in on north-northeast winds should diminish shower potential across the Chicago metro terminals. Variable/calm winds in proximity to the surface low pressure center early this morning will turn north-northeast after sunrise, with speeds around 10 kts through the day. Some sporadic gusts into the low-mid teens are possible. Ratzer && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Aug 20, 10:48 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Chicago/Romeoville IL 1048 PM CDT Sat Aug 20 2022 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-220400- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 1048 PM CDT Sat Aug 20 2022 /1148 PM EDT Sat Aug 20 2022/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Elevated Fog Risk. DISCUSSION... Patchy fog is possible areawide overnight into early Sunday morning. Areas of fog are expected in outer suburbs and interior portions of central, north central and northwest Illinois, some of which may become dense. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... Limited Thunderstorm Risk. Sunday night and Monday morning... High Swim Risk. Thursday and Friday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-220400- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1048 PM CDT Sat Aug 20 2022 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Limited Fog Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... Limited Thunderstorm Risk. Limited Waterspout Risk in the morning. Thursday... Limited Thunderstorm Risk. Petr Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:49 PM CDT | Severe Thunderstorm Warning | LOT | Benton | 26 min |
Nearby
Beach Hazards Statements in Indiana, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.